Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Flared up ulcerative colitis with bloody stools, on Mesacol. Knees, chest and shoulders becoming weak. Why ?

i am 51 yr old male with ulcerative colities since last 15 yrs. but just last week i had a flare-up with bloody stools of 20 - 25 per day. now the stools are 5 - 6 per day. i am on mesacol 400 mg, 2 x 3 times a day. i am fully vegetarian and very careful about my diet . but since last 10 days my knees and shouldersand chest have become so weak, that i can hardly stand or sit. dr has advised me calcirol 0000 IU one sachet per week X 6 weeks. kindly advise me on YYYY@YYYY AAAAAA
Asked On : Fri, 1 Mar 2013
Answers:  2 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General Surgeon 's  Response
Hi ! From your history, I could infer that you have got extra intestinal manifestations of ulcerative collitis, where multiple joints and muscles may get affected in the form of arthritis and myositis. These may be self limited or may require medication for symptomatic treatment. I would suggest you to take appointment with your treating doctor, and discuss on this with him. You may continue to have calcirol as advised by your doctor.
Answered: Sun, 1 Sep 2013
I find this answer helpful
Gastroenterologist Dr. Amit Jain's  Response
Hello! Thanks for putting your query in HCM. I am a Gastroenterologist (DM).

Pain in knee, shoulder and chest may be due to decreased calcium levels in your body as in ulcerative colitis patient becomes calcium deficient. So take calcium and continue with calcirol sachet. Also take an analgesic like combination of tramadol and paracetamol like Ultracet

I hope I have answered your query and this will help you. If you have any further query I will be happy to answer that too. Remain in touch and get-well soon.
Answered: Sun, 1 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor